Alert archive / Texas / Coastal Flood Statements in 2012

Coastal Flood Statement 3, NWS Brownsville, TX

November 13, 2012

NWS Brownsville, TX issued this coastal flood statement at Nov 13, 2012, 3:21 AM CST. It took effect at Nov 13, 2012, 10:00 AM CST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Nov 13, 2012, 3:21 AM CST (09:21 UTC)
In effect from
Nov 13, 2012, 10:00 AM CST
Expired
Nov 13, 2012, 9:00 PM CST
In force
11 hr
Issued by
NWS Brownsville, TX

The text

As transmitted, in the capitals the NWS used until 2016.

656 
WHUS44 KBRO 130921
CFWBRO

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
321 AM CST TUE NOV 13 2012

...BRIEF PERIODS OF OVERWASH POSSIBLE AT AREA BEACHES TODAY...

.PERSISTENT NORTHERLY WINDS BEHIND A COLD FRONT THAT MOVED THROUGH
THE REGION WILL SHIFT MORE NORTHEASTERLY TODAY. THESE WINDS WILL
DRIVE WAVE ACTION TOWARDS SOUTH PADRE ISLAND AND COMBINED WITH
ASTRONOMICAL TIDES AROUND TWO FEET HIGHER THAN NORMAL MAY LEAD TO
PERIODS OF MINOR OVERWASH.

TXZ256-257-131730-
/O.NEW.KBRO.CF.S.0003.121113T1600Z-121114T0300Z/
COASTAL WILLACY-COASTAL CAMERON-
321 AM CST TUE NOV 13 2012

...MINOR OVERWASH POSSIBLE DURING THE DAY AND EARLY EVENING...

* COASTAL FLOODING...TIDES OF TWO TO TWO AND A HALF FEET ABOVE NORMAL.

* TIMING...THE STRONGEST PUSH OF SWELL WILL ARRIVE LATE IN THE
  MORNING AND COMBINE WITH THIS AFTERNOONS HIGH TIDE TO PRODUCE
  THE MOST LIKELY TIME FOR MINOR OVERWASH AND RUN UP.

* IMPACTS...DRIVING PATHS ON AREA BEACHES MAY BECOME
  INUNDATED...ESPECIALLY NEAR HIGH TIDE. THE WATER LEVEL MAY
  APPROACH THE DUNES AROUND HIGH TIDE. SMALL OBJECTS NEAR THE
  WATER MAY BE SWEPT AWAY BY BRIEF RUN UP. FREQUENT LIFE
  THREATENING RIP CURRENTS ARE ALSO EXPECTED ESPECIALLY NEAR
  JETTIES...SWIMMING IS HIGHLY DISCOURAGED.

$$

JGG
1 follow-up statement
826 
WHUS44 KBRO 131813
CFWBRO

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1213 PM CST TUE NOV 13 2012

...BRIEF PERIODS OF OVERWASH POSSIBLE AT AREA BEACHES THROUGH 
THIS EVENING...

.PERSISTENT NORTHERLY WINDS BEHIND A COLD FRONT THAT MOVED
THROUGH THE REGION WILL BECOME MORE NORTHEASTERLY TODAY. THESE
PERSISTENT NORTHEAST WINDS WILL DRIVE WAVE ACTION TOWARDS SOUTH
PADRE ISLAND AND COMBINED WITH ASTRONOMICAL TIDES AROUND TWO FEET
HIGHER THAN NORMAL MAY LEAD TO PERIODS OF MINOR OVERWASH.

TXZ256-257-140300-
/O.CON.KBRO.CF.S.0003.000000T0000Z-121114T0300Z/
COASTAL WILLACY-COASTAL CAMERON-
1213 PM CST TUE NOV 13 2012

...MINOR OVERWASH POSSIBLE DURING THIS AFTERNOON AND EARLY EVENING...

* COASTAL FLOODING...TIDES OF TWO TO TWO AND A HALF FEET ABOVE 
  NORMAL.

* TIMING...THE STRONGEST PUSH OF SWELL ARRIVED LATE IN THE MORNING
  AND WILL COMBINE WITH THIS AFTERNOONS HIGH TIDE TO PRODUCE THE
  MOST LIKELY TIME FOR MINOR OVERWASH AND RUN UP.

* IMPACTS...DRIVING PATHS ON AREA BEACHES MAY BECOME INUNDATED...
  ESPECIALLY NEAR HIGH TIDE. THE WATER LEVEL MAY APPROACH THE 
  DUNES AROUND HIGH TIDE. SMALL OBJECTS NEAR THE WATER MAY BE 
  SWEPT AWAY BY BRIEF RUN UP. FREQUENT LIFE THREATENING RIP 
  CURRENTS ARE ALSO EXPECTED ESPECIALLY NEAR JETTIES...SWIMMING 
  IS HIGHLY DISCOURAGED. 

$$

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this coastal flood statement went out at Nov 12, 11:23 PM CST, 3 hours 58 minutes earlier.

Area forecast discussion, Nov 12, 11:23 PM CST, 3 hours 58 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1123 PM CST MON NOV 12 2012

.DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

&&

.AVIATION...THROUGH THE OVERNIGHT CLOUDS WILL CONTINUE IN THE 5000
TO 6000 FT RANGE BUT EXPECT VFR CONDITIONS WITH DRY AND COOLER AIR
STILL FILTERING IN NEAR THE SURFACE WITH LIGHT NORTHEAST WINDS.
TUESDAY MORNING LIFT WILL START IN THE LOWER LEVELS AND EXPECT AN
MVFR CIG WILL FORM UP WITH AREAS OF STRATIFORM RAIN. RAIN NOT
ANTICIPATED TO BE HEAVY ENOUGH TO SIGNIFICANTLY REDUCE VISIBILITY
AND IS LOW ENOUGH PROBABILITY TO LEAVE OUT OF TAF FOR NOW. BEST
PROBABILITY FOR MVFR CIGS AND RAIN IS GENERALLY AS YOU GET CLOSER
TO THE COAST. WINDS WILL BE MODERATE OUT OF THE NORTHEAST.

TUESDAY NIGHT CURRENTLY FORECASTING VFR CIGS WITH A DECK AT ABOUT
3500 FT...BUT LOW CONFIDENCE ON WHETHER THIS WILL BE ABOVE OR
BELOW 3000FT BUT LEANED OPTIMISTIC IN THE TAF PACKAGE. MVFR
CIG HOWEVER WILL CERTAINLY BE POSSIBLE. /68-JGG/

&&

.PREV DISCUSSION... /ISSUED 525 PM CST MON NOV 12 2012/

DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

AVIATION...OVERCAST SKIES WITH MODERATE WINDS WILL PREVAIL OVER
DEEP SOUTH TEXAS AND THE RIO GRANDE VALLEY IN THE WAKE OF THE
EARLY MONDAY MORNING PASSAGE OF A COLD FRONT. LIGHT RAIN MAY
AFFECT THE BRO AERODROME THROUGH THE NEXT COUPLE OF HOURS. VFR
WILL REIGN THROUGH THE NEXT 24 HOURS.

PREV DISCUSSION... /ISSUED 151 PM CST MON NOV 12 2012/

SHORT TERM /NOW THROUGH TUESDAY NIGHT/...COLD FRONT PUSHED THROUGH
THE AREA AS ADVERTISED AND IS CURRENTLY LOCATED WELL SOUTH OF THE
REGION. NORTH WINDS CONTINUE TO BLOW WITH GUSTS UP TO 35 MPH ACROSS
THE VALLEY AND NEAR THE COAST. WINDS ACROSS THE RANCHLANDS ARE NOT
AS HIGH AND ARE BEGINNING TO DECREASE. AS WE APPROACH SUNSET AND
SHORTLY THEREAFTER...WINDS WILL DECREASE SIGNIFICANTLY TO 10-15
MPH OR LESS. THE EXCEPTION IS THE OFFSHORE WATERS WHERE WINDS WILL
REMAIN STRONG OVERNIGHT.

SURFACE HIGH PRESSURE WILL SLIDE FROM NORTHERN TEXAS TONIGHT
TOWARDS THE NORTHEAST CONUS BY TUESDAY NIGHT. COASTAL TROUGHING
WILL BE LOCATED TO OUR SOUTH AND SOUTHEAST THROUGH THE PERIOD.
WITH WEAK OVERRUNNING EXPECTED TO OCCUR AND ALSO UPSLOPE ACROSS
THE SIERRA MADRE AND NORTHERN MEXICO...CLOUD COVER LOOKS TO HOLD
IN THE AREA THROUGH TUESDAY NIGHT. PRECIPITATION CHANCES LOOK LOW
AND HAVE SLIGHT CHANCE FOR RAIN OVER THE SOUTHERN SECTIONS TUESDAY
MORNING AND FROM WEST TO EAST TUESDAY NIGHT FOR ANY RAIN THAT
MAKES IT INTO THE AREA FROM OUR WEST. AMOUNTS WILL BE LIGHT. WOULD
NOT BE SURPRISED TO SEE DRIZZLE AROUND THE CWA AS WELL OVERNIGHT
TONIGHT.

LOWS TONIGHT WILL BE TRICKY. IF CLOUDS ARE ABUNDANT LOWS WILL BE
ABOVE GUIDANCE. IF NOT THEN TEMPS WILL BE NEAR GUIDANCE. CURRENT
THINKING IS CLOUDS WILL BE PLENTIFUL TONIGHT WITH WEAK OVERRUNNING
SO HAVE SLIGHTLY WARMER THAN GUIDANCE LOWS TONIGHT. ON TUESDAY WE
WILL PROBABLY SEE SOME BREAKS IN THE CLOUDS SO ALSO WENT ABOVE
GUIDANCE FOR HIGHS. WARM AIR ADVECTION IN THE LOW LEVELS BEGIN
TUESDAY NIGHT SO LOWS A FEW DEGREES WARMER THAN MONDAY NIGHT.

LONG TERM /WEDNESDAY THROUGH MONDAY/...500 MB RIDGING WILL START
TO BUILD GRADUALLY OVER NORTHERN MEXICO AND THE SOUTH CENTRAL
PLAINS STATES AROUND MIDWEEK ALLOWING FOR THE AIRMASS OVER THE
REGION TO STEADILY MODERATE BACK CLOSE TO CLIMO FOR MID NOVEMBER.
AT THE LOWER LEVELS THE FLOW WILL SHIFT BACK TO A MORE E-NE
DIRECTION THROUGH THE END OF THE WEEK EVENTUALLY SHIFTING BACK TO
A MORE SE DIRECTION SUN AND MON. THIS MORE ONSHORE FLOW PATTERN
WILL LIKELY RESULT IN SOME BETTER MOISTURE RETURN AT AND BELOW THE
750 TO 800 MB LEVELS. THIS WILL IN TURN HOLD THE CLD COVER IN
PLACE FOR THE MOST PART IN THE EXTENDED RANGE PERIOD. SOME WEAK
500 MB VORTICES WILL MOVE OVER THE TOP SIDE OF THE RIDGE
INTERACTING WITH THIS LOW LEVEL MOISTURE TO GENERATE SOME ISOLD
CONV. ALSO THE LONGER RANGE GUIDANCE HINTS AT THE POTENTIAL FOR
SOME WEAK SURFACE COASTAL TROFFING. SO WILL INCLUDE TO 20 % POPS.

THE CMC/ECMWF AND GFS 500 MB HEIGHT AND SURRFACE PATTERNS ARE IN
PRETTY GOOD AGREEMENT THROUGH THE DAY 7 PERIOD. ALSO BOTH THE
ECMWF AND GFS REFLECT THE RETURNING MOISTURE PRETTY DECENTLY. RUN
TO RUN CONSISTENCY WITH THE GFS MEX MOS TEMPS AND POPS ARE ALSO
DECENT. SO OVERALL CONFIDENCE WITH THE LONG TERM FORECAST WORDING
IS ABOVE AVERAGE.

MARINE /NOW THROUGH TUESDAY NIGHT/...A GALE WARNING IS IN EFFECT
THROUGH 3PM TODAY FOR STRONG NORTH WINDS BEHIND A COLD FRONT WHICH
MOVED THROUGH THIS MORNING. A SMALL CRAFT ADVISORY IS IN EFFECT
UNTIL 7PM TONIGHT FOR THE LAGUNA MADRE DUE TO THE SAME STRONG
NORTH WINDS. SEAS WILL BE VERY ROUGH TODAY WITH FORECAST HEIGHTS
IN THE 8 TO 10 FOOT RANGE...POSSIBLY REACHING 13 FEET AT TIMES.
ROUGH SEAS AND STRONG NORTHEAST WINDS ARE EXPECTED TO CONTINUE
THROUGH TUESDAY NIGHT...AND A SMALL CRAFT ADVISORY HAS BEEN POSTED
FOR THE GULF WATERS THROUGH TUESDAY AFTERNOON AND MAY VERY WELL
NEED TO BE EXTENDED INTO TUESDAY NIGHT.

WEDNESDAY THROUGH SATURDAY...THE LINGERING SURFACE RIDGING OVER
THE GULF COAST AND THE GULF OF MEXICO WILL MAINTAIN A MODERATE
ONSHORE FLOW PATTERN DURING THE LATTER HALF OF THIS WEEK. THIS
WILL ALLOW THE BAY AND GULF CONDITIONS TO IMPROVE SOME LATER IN
THE CWF PERIOD. HOWEVER BOTH THE BAY AND GULF CONDITIONS WILL
REMAIN ELEVATE CLOSE TO SCEC/SCA LEVELS.

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 AM CST WEDNESDAY FOR GMZ150-155-170-
     175.

&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV

68/59
Hazardous weather outlook, Nov 12, 8:15 PM CST, 7 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
815 PM CST MON NOV 12 2012

TXZ248>257-131200-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
815 PM CST MON NOV 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...REST OF TONIGHT.

THERE IS A HIGH RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH PADRE
ISLAND AND AT BOCA CHICA BEACH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A MODERATE TO HIGH RISK OF RIP CURRENTS IS LIKELY AT THE LOCAL
BEACHES TUESDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-131200-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
815 PM CST MON NOV 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...REST OF TONIGHT.

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE GULF OF MEXICO WATERS
EAST OF PADRE ISLAND FROM 0 TO 60 NAUTICAL MILES OFFSHORE THROUGH
THE OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE SMALL CRAFT ADVISORY FOR THE GULF OF MEXICO WATERS EAST OF
PADRE ISLAND WILL REMAIN IN EFFECT UNTIL 6 AM CST WEDNESDAY.
ADDITIONAL SMALL CRAFT ADVISORIES WILL POSSIBLY BE NEEDED ALONG
THE LOWER TEXAS COAST FOR THE REMAINDER OF WEDNESDAY THROUGH
WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

TOMASELLI

Nearby

Coastal Flood Statements in Texas, 2012Every coastal flood statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.